MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® ALL-SILICONE FOLEY CATHETER
Model Number 806520
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.A potential failure mode could be ¿burst balloons¿.A potential root cause for this failure could be "non-uniform thin sac and /or finish dip coverage".The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use states the following:¿visually inspect the product for any imperfections or surface deterioration prior to use." the device was not returned.
 
Event or Problem Description
It was reported that the balloon of the foley catheter burst in the patients' bladder, causing the catheter to fall out and the patient experienced some self limited bleeding.The patient did not go to the doctor and there were no missing pieces.No medical intervention reported.

Brand Name
BARDIA® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8807057
Report Number1018233-2019-04060
Device Sequence Number18918121
Product Code EZL
UDI-Device Identifier00801741039195
UDI-Public(01)00801741039195
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number806520
Device Catalogue Number806520
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2019
Initial Report FDA Received Date07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1